@Monica2015

Last reply

Monica2015

Post lemtrada

Returned home yesterday after 5 day stint receiving Lemtrada. Any advice/views/comments on what to expect/do/how to handle side effects (legs much worse, breathless, racing heart etc)? Have been drinking water but not really sleeping as finishing off Breaking Bad instead. Been advised to continue Meds but do wonder if necessary if do not have that particular side effect...(eg sickness) or is it sensible to take preventative measures in any event? Any assistance much appreciated.

Monica2015

@Monica2015

Thanks @sandwich. Advice duly noted!!

Robaczek1

@Robaczek1

Welcome back Monica ?

Monica2015

@Monica2015

Thank you @robaczek1 ☺️

TracyD

@TracyD

@Monica2015 Congratulations on finishing. Take each day at a time, and follow the prescribed meds. Keep drinking the water, I'm 5 months post and I still do - it's what health professionals recommend everyone does for your own health, not just for the treatment. If you can do things like oxygen therapy give it a try it really does help, and just take care, anti bac everyone and enjoy the start to your new life xxx

Monica2015

@Monica2015

Thank you @tracyd, I guess I should just accept the advice without questioning it! Will take the meds regardless. Will continue the water intake although my bladder is not even vaguely becoming accustomed to it, and it's extremely hard work! Especially with the dodgy legs. Now it's all down to being patient, not one of my virtues..! @tracyd, did you order the urine sticks to regular home testing as @emmaus had recommended? If so, which ones, and how often do you test?

Monica2015

@Monica2015

Thank you @tracyd, I actually have done loads of oxygen therapy sessions previously and as soon as up to driving the 50 m trip to it, I shall go again. I have seen the benefits of it first hand. How long did you wait before returning? So pleased for you that it has all worked out so well for you! M xxxx

TracyD

@TracyD

@Monica2015 I get Keytone sticks from the pharmacy in Boots Chemist The water takes weeks for your body to get used to I'm afraid xxx

Monica2015

@Monica2015

Thanks @tracyd, will order. Yeah, at the moment the logo is ruling my life! Xxx

Monica2015

@Monica2015

Loo I meant.

Robaczek1

@Robaczek1

Hi Monica ?how are u ??how is thinks after lemtrada going??

Monica2015

@Monica2015

Hi @robakzek1, as per usual, I did not receive notification of this reply! (See my latest post!), so apologies for the delayed response as hAve to remember to check each time manually! Hmmm, well thank you for enquiring, but it's been a challenge! I flew through the treatment, handling all the numerous side effects, which were a breeze. However, upon my return home, I had called a carer and despite clear and repeated instructions, she failed to wash her hands prior to cooking food for me, (whilst I was having a shower), so I promptly got an infection (violent runs, sorry for being graphic), which has made me lose copius amounts of weight in a week, rendered me exhausted and contributed to huge flurry of MS symptoms (I believe, although it may be the Lem). The most significant of which has been extremely violent nightly spasms and restless legs (on acute restless legs thread), so it's been eventful the last two weeks, to say the least... Cannot say any improvements per se, although in between the toilet visits, and hospital trips as my neuro is v concerned, I think my legs have felt maybe a tiny bit stronger but it's been very on and off as I'm extremely stressed at night time due to the sleep deprivation. Unfortunately, I have nothing more positive to report currently, although I'm sure I will soon... Bear with me. Do not let this deter you though as the neuro had stated that symptoms may well return and be more aggressive, and "it gets worse before it gets better".

Monica2015

@Monica2015

Hi @robakzek1, copious not copius! [email protected], patience is really one of my strongest virtues, but I'm attempting to cultivate and nurture it! Good for you! Can you actually feel that progression has been halted, or is it more a mental knowledge of it? Either way, it's excellent news! Have you had any new symptoms or just previous ones rearing their ugly head? I'm just not sure as to whether my flurry of acute spasms is down to catching an infection so quickly following treatment?

Monica2015

@Monica2015

@robakzek1, do you have a date yet for Lemtrada?

Robaczek1

@Robaczek1

No not yet.. im hoping next coming 16-11 ..my Nero wisit im bit scare. ..

Robaczek1

@Robaczek1

Thanks Monica ☺i wish all the best

Robaczek1

@Robaczek1

Im working full time so i don't know how this will effect me...ohh

Monica2015

@Monica2015

Hi @robaczek1, well good luck. Which hospital are you at? Thank you. I know it's all a bit overwhelming, but feel reassured that you are taking control and hopefully discussing a treatment which can halt the decline. How are you physically currently? Is it possible to take annual leave, as I would anticipate that you will need some recovery time? For me personally, I only had one day of real fatigue, but care needs to be taken to avoid infection in crowded places etc (although I picked up one two days later from a Carer who failed to wash her hands despite written and verbal instructions from me!! I happened to be showering...Such a silly school girl error! Anyway, you could ask for help post treatment from the Council. If you PM me, I can talk you through the process. Also, if you would like to speak to me by phone, as I'm sensing a lot of fear, I would be more then happy to provide you with emotional support, as you are feeling very much alone I feel. The best attitude to adopt (and maybe it's due to the fact I'm possibly a tad older and my own spiritual beliefs), I believe is of acceptance and trying to let go. Fear is destructive and only worsens things for you. You are young, you can and will get through this and am sure will surprise yourself with your own strength. I can attempt to help you, support you through it, if you would like me to. Although, I'm quite a tough cookie, so will be ultra sensitive but encourage you to find your own inner strength, because you do have it believe me. All will work out for you. Any SEs will be temporary. Then hopefully you will be back to the real you again. @orlando27, I'm a tad envious of your ability to sleep so much!! I had one night of fatigue and then have returned to my usual self (save for the SEs you are aware of!). It's encouraging to hear that you feel that the decline has been halted, and actually more significant is the message of hope I can detect. Without hope, there is nothing... Good luck with all my friend!

thomas26

@thomas26

Hello my name is Thomas. I'm a new member to this website. My wife was diagnosed with MS in 2006. She initially took daily injections (Betaferon) up to 2009 when she was switched to Tysabri which has worked very well. Due to recent blood results it has been recommended that she switch to Lemtrada. We are extremely anxious and nervous about this. 4 years ago she came off Tysabri as we were trying for a baby. (Our neurologist had told us that the pregnancy hormone would kick in and protect her from relapse) After 3 months she became incredibly ill and quite rapidly so (immobile, incontinent, ataxic). She was promptly switched back on to Tysabri but it took a number of months before things improved. Is there anyone out there who has switched from Tysabri to Lemtrada? Our greatest concern is that she'll be off tysabri too long before her Lemtrada infusion which could be catastophic. I would appreciate any help or advice as I am at my wits end with worry.

Stumbler

@Stumbler

Just bumping this up as the above update was hijacked by the anti-spam filter! @orlando27 , could you share your experience? Thanks

Robaczek1

@Robaczek1

Hellooo Monica how are u doing? ??☺☺??

thomas26

@thomas26

Hi Thomas, thank you for your advice. I would be very happy to start the lemtrada after 30 days but our neurologist wants to wait circa 60 days or more as she says that if we go with one medicine so close to the other one, the immune system will end up more or less deleted. So frustrating that we're relying on one neurologist to sort all this out. Do you know it takes long for Lemtrada to take effect?

Stumbler

@Stumbler

Bumping this one again, as the Forum Spam Filter hijacked this latest update from @thomas26. :shock: